Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 10, 2016, 6:13 PM EDT for Coweta County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2016, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 10, 2016, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 4 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS82 KFFC 102213
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED AUG 10 2016
GAZ053-054-102245-
COWETA GA-FAYETTE GA-
613 PM EDT WED AUG 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND WESTERN
FAYETTE COUNTIES UNTIL 645 PM EDT...
AT 612 PM EDT...A STRONG SHOWER WAS OVER SENOIA...OR 12 MILES
SOUTHWEST OF FAYETTEVILLE...MOVING NORTHWEST AT 25 MPH.
HAZARD...30 TO 40 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...TYRONE...SENOIA...SHARPSBURG...TURIN...HARALSON...
MADRAS...SANDY CREEK...STARRS MILL...THOMAS CROSSROADS AND
CANNONGATE.
LAT...LON 3344 8478 3350 8462 3350 8461 3351 8461
3353 8455 3326 8448 3326 8450 3325 8450
3322 8457
TIME...MOT...LOC 2212Z 154DEG 21KT 3329 8455
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 3:41 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 10, 3:41 PM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT WED AUG 10 2016 .SHORT TERM /Tonight through Thursday Night/... Very little change to overall pattern as low over northern Gulf of Mexico continues to shift to the west northwest through the period. Through the short term period, deep moisture will remain over the area with PWATs around 2 inches. Once again, broken to overcast skies have kept afternoon temperatures in the upper 80s and lower 90s, and limited thunder across the area. Isolated chance for thunder will continue into this evening, with the potential for locally heavy rainfall with any thunderstorm that does develop. As the low shifts westward to mouth of the Mississippi River by tomorrow afternoon, high pressure at the surface and aloft will slowly build into the area from the east. Models still indicating enough moisture during the day tomorrow that expect a repeat of clouds early, with patchy showers across the area. As more stable air infiltrates the area by early evening, convection should diminish with the loss of heating. Guidance temperatures showing a slight warming trend for afternoon highs with temperatures flirting with 90 across portions of north GA. Atwell && .LONG TERM /Friday through Wednesday/... Just minor adjustments made based on refresh of latest guidance blend to fcst period. Overall consensus looks similar to previous runs so not much deviation from before. Also just a few pop adjustments here and there. Some question as to how far south the late period front sags south but have gone at least high end chance pops in the north for Wed and decreased some QPF due to uncertainty. Previous discussion follows... Baker PREV DISCUSSION... /Issued 404 AM EDT WED AUG 10 2016/ LONG TERM /Thursday Night through Tuesday/... As with the previous model runs, the latest solutions continue to trend drier in the extended periods as broad Gulf low pressure area shifts westward into the weekend. Even with best forcing to the west, the air mass that persists over Georgia will continue to have high PWs (2-2.25 inches) and conditional instability. Therefore, have continued with largely chance pops through the weekend to account for the scattered to numerous showers and isolated thunder, even though QPF is relatively light. By early next week focus shifts to approaching frontal boundary that stalls just to the northwest of the CWA, extending from the southern Mississippi Valley, through the Tennessee Valley, and into the Mid Atlantic States. As the front slowly sags southward and into north Georgia by mid week, finally start to see some likely pops and higher QPF values across the far north Georgia counties. In total through day 7, QPF values are in the 1-1.5 inch range for the majority of the CWA, with 1.75-2.25 inches across far north Georgia due to the late period precip expected. Although ample cloud cover is still expected, the decrease in expected precip activity is translating into slightly higher temperatures than previously forecast, particularly across middle Georgia. Should see seasonal to slightly above seasonal temperatures through the week. 31 && .AVIATION... 18Z Update... Low VFR and MVFR cigs will become VFR after 00Z, before diminishing to MVFR by morning. Do not expect widespread IFR conditions but could see patchy IFR. Confidence is too low to include at this time. Winds will remain out of the southeast at 5-10kts through the forecast period. periods of showers will continue with thunder a possibility, but again to low to include at TAF sites. //ATL Confidence...18Z Update... Medium to high confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 73 91 / 40 50 30 40 Atlanta 73 89 74 90 / 40 50 30 40 Blairsville 69 84 69 86 / 40 50 30 50 Cartersville 73 89 73 91 / 40 50 30 50 Columbus 74 89 74 91 / 40 50 30 40 Gainesville 72 88 73 89 / 40 50 30 40 Macon 73 91 73 92 / 40 50 30 40 Rome 73 90 73 92 / 40 50 20 50 Peachtree City 72 90 72 90 / 40 50 30 40 Vidalia 74 92 74 93 / 30 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....31/Baker AVIATION...Atwell
Hazardous weather outlook, Aug 10, 5:48 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 PM EDT WED AUG 10 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-112200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 548 PM EDT WED AUG 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING. AN AREA OF LOW PRESSURE TO THE WEST WILL CONTINUE TO BRING SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS GEORGIA. LOCALLY HEAVY RAIN IS POSSIBLE MAINLY IN THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE ABNORMALLY MOIST AND TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THE WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. SOME OF STORMS MAY PRODUCE VERY HEAVY RAINFALL AND COULD RESULT IN MINOR FLOODING OF SMALLER CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 10, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED AUG 10 2016
GAZ053-054-102245-
COWETA GA-FAYETTE GA-
613 PM EDT WED AUG 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COWETA AND WESTERN
FAYETTE COUNTIES UNTIL 645 PM EDT...
AT 612 PM EDT...A STRONG SHOWER WAS OVER SENOIA...OR 12 MILES
SOUTHWEST OF FAYETTEVILLE...MOVING NORTHWEST AT 25 MPH.
HAZARD...30 TO 40 MPH WIND AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. MOTORISTS SHOULD SLOW DOWN AND
BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. ALSO...THE HEAVY RAIN MAY CAUSE TEMPORARY
STREET FLOODING OR ROAD PONDING IN SLOW DRAINAGE AREAS.
WHEN WATER COVERS THE ROAD...REMEMBER TO TURN AROUND
DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEWNAN...PEACHTREE
CITY...TYRONE...SENOIA...SHARPSBURG...TURIN...HARALSON...
MADRAS...SANDY CREEK...STARRS MILL...THOMAS CROSSROADS AND
CANNONGATE.
LAT...LON 3344 8478 3350 8462 3350 8461 3351 8461
3353 8455 3326 8448 3326 8450 3325 8450
3322 8457
TIME...MOT...LOC 2212Z 154DEG 21KT 3329 8455Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.